Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 15, NWS Albuquerque, NM

April 4, 201611 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 4, 2016, 3:39 AM MDT for 11 counties in New Mexico. It took effect at Apr 5, 2016, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2016, 3:39 AM MDT (09:39 UTC)
In effect from
Apr 5, 2016, 9:00 AM MDT
Expired
Apr 5, 2016, 9:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2016-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2016-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3954 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS85 KABQ 040939
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MDT MON APR 4 2016

...RED FLAG WARNING TUESDAY MID MORNING THROUGH MID EVENING FOR
AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW
SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND
ABUNDANT INSTABILITY...

...RED FLAG WARNING TUESDAY AFTERNOON TO MID EVENING FOR THE NORTHWEST
PLATEAU...NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND MIDDLE
RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT
INSTABILITY...

...FIRE WEATHER WATCH TUESDAY FOR EASTERN PORTIONS OF THE
NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG
WIND...LOW HUMIDITY AND ABUNDANT INSTABILITY...

.AN UPPER RIDGE CURRENTLY FOUND OVER THE AREA WILL BREAK DOWN ON
TUESDAY AND PROVIDE BREEZY TO WINDY CONDITIONS ACROSS THE NORTHERN
HALF OF NEW MEXICO. A VERY DRY AND UNSTABLE AIRMASS WILL
ACCOMPANY THE STRONG WIND. EASTERN AREAS HAVE THE POTENTIAL OF
EXPERIENCING EXTREME FIRE WEATHER AND FUEL
CONDITIONS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40 AND ALONG
AND EAST OF INTERSTATE 25. A PACIFIC COLD FRONT WILL SWEEP ACROSS
THE AREA FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON THROUGH THE
EVENING HOURS AND PROVIDE A DISTINCT WIND DIRECTION SHIFT. 

NMZ103-104-107-108-042130-
/O.UPG.KABQ.FW.A.0019.160405T1600Z-160406T0300Z/
/O.NEW.KABQ.FW.W.0015.160405T1500Z-160406T0300Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
339 AM MDT MON APR 4 2016

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...FOR AREAS ALONG AND EAST OF THE CENTRAL
  MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK FROM MID MORNING TO
  MID EVENING TUESDAY. THE MOST CRITICAL CONDITIONS WILL OCCUR MID
  AFTERNOON TO EARLY EVENING. 

* 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS FROM
  40 TO 55 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10
  PERCENT...EXCEPT SLIGHTLY HIGHER ACROSS THE HIGHER ELEVATIONS OF
  THE SANGRE DE CRISTOS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE
  BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-106-042130-
/O.UPG.KABQ.FW.A.0019.160405T1600Z-160406T0300Z/
/O.NEW.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/
NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY-
339 AM MDT MON APR 4 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS
  BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY TUESDAY
  AFTERNOON TO MID EVENING. 

* 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS 
  FROM 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT BELOW 7500
  FEET AND 10 TO 15 PERCENT ABOVE 7500 FEET AND NEAR THE COLORADO
  BORDER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-042130-
/O.NEW.KABQ.FW.A.0020.160405T1900Z-160406T0300Z/
NORTHWEST HIGHLANDS-
339 AM MDT MON APR 4 2016

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* AREA AND TIMING...EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS
  BELOW SIGNIFICANT SNOWPACK TUESDAY AFTERNOON TO MID EVENING. 

* 20 FOOT WINDS...WEST AND NORTHWEST WIND 20 TO 25 MPH WITH GUSTS
  35 TO 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 12 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
2 follow-up statements
472 
WWUS85 KABQ 042115
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT MON APR 4 2016

...RED FLAG WARNING TUESDAY MID MORNING THROUGH MID EVENING FOR
AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW
SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND
ABUNDANT INSTABILITY...

...RED FLAG WARNING TUESDAY AFTERNOON TO MID EVENING FOR THE
NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT
SNOWPACK AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW
HUMIDITY AND ABUNDANT INSTABILITY...

...RED FLAG WARNING TUESDAY FOR EASTERN PORTIONS OF THE NORTHWEST
HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS...LOW
HUMIDITY AND ABUNDANT INSTABILITY...

.STRONGER WINDS ALOFT WILL WORK INTO NEW MEXICO WHILE A SURFACE
LOW DEEPENS TO THE NORTHEAST. THIS WILL YIELD WINDY
CONDITIONS...ESPECIALLY ACROSS THE NORTHERN HALF OF NEW MEXICO. IN
ADDITION...A VERY DRY AND UNSTABLE AIRMASS WILL BE IN PLACE.
EASTERN AREAS HAVE THE POTENTIAL OF EXPERIENCING EXTREME FIRE
WEATHER CONDITIONS... ESPECIALLY ALONG AND NORTH OF INTERSTATE 40
AND ALONG AND EAST OF INTERSTATE 25. A PACIFIC COLD FRONT WILL
SWEEP ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON
THROUGH THE EVENING HOURS AND PROVIDE A DISTINCT WIND DIRECTION
SHIFT.

NMZ105-051400-
/O.UPG.KABQ.FW.A.0020.160405T1900Z-160406T0300Z/
/O.EXA.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/
NORTHWEST HIGHLANDS-
315 PM MDT MON APR 4 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS 
  BELOW SIGNIFICANT SNOWPACK TUESDAY AFTERNOON TO MID EVENING. 

* 20 FOOT WINDS...WEST AND NORTHWEST WIND 20 TO 25 MPH WITH GUSTS
  OF 35 TO 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-107-108-051400-
/O.CON.KABQ.FW.W.0015.160405T1500Z-160406T0300Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
315 PM MDT MON APR 4 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY. 

* AREA AND TIMING...FOR AREAS ALONG AND EAST OF THE CENTRAL 
  MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK FROM MID MORNING TO 
  MID EVENING TUESDAY. THE MOST CRITICAL CONDITIONS WILL OCCUR 
  MID AFTERNOON TO EARLY EVENING. 

* 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS OF
  40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT... 
  EXCEPT SLIGHTLY HIGHER ACROSS THE HIGHER ELEVATIONS OF THE 
  SANGRE DE CRISTOS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-106-051400-
/O.CON.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/
NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY-
315 PM MDT MON APR 4 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
TUESDAY. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS 
  BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY 
  TUESDAY AFTERNOON TO MID EVENING. 

* 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS 
  FROM 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT BELOW 7500 
  FEET AND 10 TO 15 PERCENT ABOVE 7500 FEET AND NEAR THE 
  COLORADO BORDER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
329 
WWUS85 KABQ 050956
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 AM MDT TUE APR 5 2016

...RED FLAG WARNING TUESDAY 9 AM TO 9 PM MDT FOR AREAS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK DUE
TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY...

...RED FLAG WARNING TUESDAY 1 PM TO 9 PM MDT FOR THE NORTHWEST
PLATEAU...NORTH CENTRAL MOUNTAINS AND EASTERN PORTIONS OF THE
NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO
GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT
INSTABILITY...

.A STRONG MID LEVEL WIND MAXIMUM WILL DEVELOP OVER NORTHERN AND
CENTRAL NEW MEXICO AS THE DAY PROGRESSES. ABUNDANT INSTABILITY WILL
ALLOW THIS STRONGER WIND TO MIX TO THE SURFACE. AT THE SAME
TIME...A LOW PRESSURE AREA WILL STRENGTHEN ACROSS THE
CENTRAL AND SOUTHERN PLAINS. THIS WILL RESULT IN BREEZY TO WINDY
CONDITIONS AT THE SURFACE. THE COMBINATION OF A VERY DRY AIRMASS
WITH SEVERAL HOURS OF SINGLE DIGITS...HAINES 5 TO 6 VALUES...ABOVE
TO WELL ABOVE NORMAL TEMPERATURES AND GUSTY CONDITIONS INDICATES TODAY
WILL BE A CRITICAL FIRE WEATHER DAY. EXTREME CONDITIONS ARE
EXPECTED ACROSS PORTIONS OF THE EAST. A COLD FRONT WILL SWEEP
ACROSS THE AREA THIS EVENING. EXPECT A DISTINCT WIND SHIFT
ESPECIALLY ACROSS THE EASTERN PLAINS.

NMZ101-102-105-106-060300-
/O.CON.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/
NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-NORTHWEST HIGHLANDS-
MIDDLE RIO GRANDE VALLEY-
356 AM MDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS
  AND EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW
  SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY DURING THE
  AFTERNOON TO MID EVENING HOURS. MOST CRITICAL PERIOD WILL BE
  FROM 3 TO 7 PM MDT.

* 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS FROM
  35 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 5 TO 11 PERCENT WITH 10 TO 15
  PERCENT ACROSS THE NORTH CENTRAL AND CHUSKA MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-107-108-060300-
/O.CON.KABQ.FW.W.0015.160405T1500Z-160406T0300Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
356 AM MDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...FOR AREAS ALONG AND EAST OF THE CENTRAL
  MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK FROM MID MORNING TO
  MID EVENING TUESDAY. THE MOST CRITICAL CONDITIONS WILL OCCUR
  BETWEEN 2 TO 7 PM MDT.

* 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS OF 40
  TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT... 
  EXCEPT SLIGHTLY HIGHER ACROSS THE HIGHER ELEVATIONS OF THE 
  SANGRE DE CRISTOS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:32 AM MDT, 7 minutes earlier.

Area forecast discussion, Apr 4, 3:32 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 AM MDT MON APR 4 2016

.SYNOPSIS...
NOT MANY CLOUDS OR ANY SIGNIFICANT CHANCE OF MEASURABLE
PRECIPITATION TODAY AS AFTERNOON HIGH TEMPERATURES CLIMB A FEW
MORE DEGREES PAST THOSE OF SUNDAY. WHAT RELATIVELY FEW CLOUDS
AND VERY LOW POPS ARE IN THE FORECAST FOR TODAY SHOULD RESIDE
ACROSS THE NORTHERN PORTION OF THE STATE. WHILE WINDS TODAY WILL
BE GENERALLY QUITE LIGHT...TUESDAY WILL BRING A SUBSTANTIAL
INCREASE IN WIND SPEEDS...PARTICULARLY EAST AND NORTH SECTIONS OF
NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY AS
HUMIDITIES PLUMMET TO 10 PERCENT OR LOWER ACROSS A MAJORITY OF THE
FORECAST AREA. SUBTROPICAL MOISTURE STILL APPEARS POISED TO ENTER
MUCH OF THE DESERT SOUTHWEST FRIDAY...BRINGING AT LEAST SOME
INCREASE IN PRECIPITATION CHANCES FOR CENTRAL AND ESPECIALLY
WESTERN NEW MEXICO. UNSETTLED WEATHER LOOKS TO PERSIST INTO THE
WEEKEND.

&&

.DISCUSSION...
TODAY TO BE PRETTY SIMILAR TO SUN WHILE ADDING A FEW DEGREES TO
SUN HIGHS. TONIGHT A QUIET NIGHT...BUT TUE APPEARS LATELY TO HAVE
BEEN DRAWING THE WINNING TICKET IN THE WIND LOTTERY AND THIS TUE
APPEARS TO HAVE DONE IT AGAIN. MID LVL WIND SPEEDS ALONG WITH THE
DEGREE OF VERTICAL MIXING EXPECTED AND THE TIGHTENING OF THE SFC
PRESSURE GRADIENT SHOULD CREATE WIND SPEEDS STRONG ENOUGH TO REACH
WIND ADVISORY CRITERIA TUE AFTN ACROSS A DECENT SIZED PORTION OF
NM FROM THE SANGRE DE CRISTOS ON EAST AND THEN SOUTH TO NEAR THE
INTERSTATE 40 CORRIDOR. THERE IS POTENTIAL ALSO TO APPROACH IF NOT
MARGINALLY REACH CRITERIA FARTHER WEST FROM THE AFOREMENTIONED
AREA. DOWNSLOPE FLOW WARMING WILL ALLOW TEMPS TO PEAK WELL INTO
THE 80S ACROSS THE EASTERN PLAINS. AS AN UPPER TROUGH AXIS
CROSSES THE STATE LATER IN THE DAY...AN ASSOCIATED PACIFIC COLD
FRONT WILL ALSO PUSH THROUGH SHIFTING WIND TO THE N OR NW.
THAT WILL MAKE WED SLIGHTLY COOLER...BUT A LOWER WIND SPEED
REGIME WILL BE IN PLACE AS WELL.

UPPER LEVEL RIDGING SHOULD ARRIVE FOR THU. HIGH TEMPS SHOULD BE
QUITE PLEASANT TO RATHER WARM...AT OR ABOVE NORMAL VALUES. GFS
AND ECMWF SEEM TO BE IN A LITTLE BETTER AGREEMENT AS TO
PROGRESSION AND COVERAGE OF PRECIP...MOSTLY RAIN...ACROSS ROUGHLY
THE SW HALF OF FCST AREA THU NIGHT INTO FRI...WHILE THE
CANADIAN...IS A LITTLE SLOWER BRING IN THE MOISTURE. THE STORM
SYSTEM SHOULD HAVE ITS BIGGEST IMPACT FRI AS THE TROUGH AXIS
SWEEPS FROM SSW TO NNE ACROSS NM. STILL LOOKS LIKE A GOOD PORTION
OF THE WEST HALF OF THE STATE WILL SEE BETWEEN A TENTH AND
QUARTER INCH OF RAIN...WHILE PORTIONS OF THE SW MTNS MAY SEE MORE.
NOT A MAJOR SHOT IN THE ARM AS FAR AS FAR AS WHAT WE NEED TO CATCH
UP FOR THE PAST UMPTEEN NUMBER OF WEEKS OF DESSICATION...BUT OF
SOME HELP IF IT DOES INDEED MATERIALIZE.

THE PATTERN LOOKS ACTIVE AT LEAST THROUGH THE WEEKEND WITH
PERIODIC WIND AND SHOWERS. TIMING OF THESE EVENTS BETWEEN THE
MODELS STILL VARIES TO SOME DEGREE THUS CONFIDENCE REMAINS LOW TO
MODERATE ON TIMING AND AMTS.

43

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS TUESDAY ACROSS NORTHERN HALF
OF STATE...

NOT A LOT OF BIG CHANGES. NEAR TERM FOCUS WILL BE ON THE VERY DRY
AIRMASS WHICH LEADS INTO A BREEZY TO WINDY PERIOD ON TUESDAY.
UPGRADING WATCH TO A WARNING FOR MANY OF THE ZONES ALTHOUGH WILL BE
SPLIT INTO TWO SEGMENTS BASED ON DURATION. ALSO ADDING EASTERN
PORTIONS OF ZONE 105 TO A WATCH. WILL BE USING EXTREME WORDING
ACROSS PORTIONS OF THE EAST DUE TO THE UNSTABLE/VERY DRY
AIRMASS...SET UP ATMOSPHERIC CONDITIONS...FUEL CONDITIONS AND FOCUS
FOR STRONG WIND. LATTER PERIODS WILL BE DOMINATED BY INCREASING RH
AND PRECIPITATION CHANCES.

ANOTHER ROUND OF DRY AIR WILL IMPACT THE AREA TODAY. A MODERATELY
STRONG MID LEVEL DRY INTRUSION WILL BE OVER MOST OF THE AREA WITH
UNUSUALLY HIGH MIXING HEIGHTS. AFTERNOON TEMPS WILL ALSO BE A FEW 2
TO 6 DEGREES WARMER. ABOVE NORMAL TEMPS BY 5 TO 15 DEGREES. AN
INITIAL NORTHERLY FLOW ACROSS THE EAST WILL TRANSITION TO A
SOUTHERLY FLOW AS THE DAY PROGRESSES. A FEW BREEZES DURING THE
AFTERNOON BUT NOTHING OUT OF THE ORDINARY FOR THIS TIME OF YEAR.

THE DRIER AIRMASS WILL BE AROUND DURING THE OVERNIGHT HOURS AND
PROVIDE POOR TO MODERATE RH RECOVERIES LEADING INTO A FAIRLY STRONG
FIRE WEATHER GROWING EVENT SIGNATURE. THE RIDGE WILL BREAK DOWN AND
ALLOW THE STRONGER WINDS ALOFT TO MIX TO THE SURFACE AS TUESDAY
PROGRESSES. THE STRONGEST WIND ENVELOPE AND SURFACE PRESSURE
GRADIENT PATTERN SUGGESTS THE NORTHERN THIRD TO HALF WILL BE FAVORED
WITH THE STRONGEST WIND. UNUSUALLY DEEP MIXING IS DEPICTED AND THE
MID LEVEL DRY INTRUSION WILL REMAIN OVER MOST OF THE AREA. THUS
SEVERAL HRS OF SINGLE DIGIT RH VALUES ARE EXPECTED ACROSS THE
LOWLANDS. HAINES VALUES FOR MOST OF THE AREA WILL BE IN THE 5 TO 6
RANGE WITH HIGH TEMPS REMAINING 5 TO 15 DEGREES ABOVE NORMAL. CIRRUS
CONCERNS IN TERMS OF SFC BASED MIXING WILL BE FOUND MORE ACROSS THE
SOUTHERN TIER OF THE FORECAST AREA WHERE THE STRONGER WINDS ARE NOT
ANTICIPATED. THUS THE MAIN CRITICAL SIGNATURE SHOWS UP ACROSS THE
NORTHERN HALF. PERHAPS EVEN EXTREME CONDITIONS ACROSS NE AND EC
AREAS. FUELS ARE STILL IN A PRE SIGNIFICANT GREENUP STAGE WHERE
THERE IS MORE DEAD VERSUS LIVE FUEL ON THE GROUND.

THE COLD FRONT WILL QUICKLY SWEEP FROM NW TO SE LATE AFTERNOON
THROUGH THE EVENING HOURS ACROSS THE AREA. ANY FIRES THAT ARE
ONGOING SHOULD BE READY FOR A DISTINCT WIND SHIFT ACROSS THE
NORTHERN THIRD TO HALF OF THE FORECAST AREA DURING THIS PERIOD.
HUMIDITY RECOVERIES WILL IMPROVE ACROSS THE FAR NORTH BUT REMAIN
POOR TO MODERATE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.

MODELS SHOW A DISTINCT MID LEVEL DRY SLOT FOLLOWING THE PACIFIC WAVE
PASSAGE ON WEDNESDAY. WENT A LITTLE BELOW MODEL GUIDANCE FOR SURFACE
DEWPOINTS ALTHOUGH MIXING HEIGHTS TREND LOWER. EITHER WAY...THE
AIRMASS WILL REMAIN ON THE DRY SIDE. TEMPS WILL BE COOLER BUT STILL
ABOVE NORMAL BY A FEW DEGREES ACROSS THE MAJORITY OF THE AREA. WIND
SPEEDS WONT BE NEARLY AS STRONG WITH A NORTH/NORTHWEST ORIENTATION
TO THE FLOW.

MODELS STILL HOLDING ONTO A STRONG LONGWAVE RIDGE OVER THE INTERIOR
WEST ON THURSDAY. AT THE SAME TIME...A PACIFIC LOW PRESSURE AREA
THAT HAD BEEN CUT OFF FROM THE MEAN FLOW WILL START TO MOVE CLOSER
TO THE SOUTHWEST AREA. MOISTURE WOULD BEGIN TO SEEP UP FROM THE
SOUTH AND EAST THURSDAY NIGHT. DEWPOINTS AND RH VALUES WILL BE
TRICKY DURING THIS PERIOD DUE TO RESIDUAL LOW VALUES NEAR THE SFC
PRECEDING THE MOISTURE ADVECTION. DEWPOINT CHANGES COULD BE DRAMATIC
BETWEEN THURSDAY AND FRIDAY. DECIDED TO HEDGE A LITTLE HIGHER LATER
ON FRIDAY DUE TO THE MOISTURE ADVECTION.

ALL EYES REMAIN ON THE FRIDAY/WEEKEND PERIOD. LONG RANGE MODELS
STILL SHOWING A ONE TWO PUNCH WITH THE INITIAL SOUTHERN CALIFORNIA
LOW SHEARING OUT FRIDAY AND THEN GETTING REINVIGORATED BY ANOTHER
LOW AND INTENSIFYING SUBTROPICAL JET. THAT LOW IS STILL PROJECTED
FOR LATER DURING THE WEEKEND. THIS LOW WOULD BE MUCH COOLER AND
PROVIDE SOME BETTER CHANCES AT MTN SNOW. THE CONVENTIONAL WISDOM
SUGGESTS THE PATTERN IS CHANGING TO A WETTER/HIGHER HUMIDITY
VERSION. EXPECTING WETTING MOISTURE DURING THIS PERIOD AND COULD
IMPACT A GOOD PORTION OF THE FORECAST AREA. PERHAPS THE FIRST
WIDESPREAD EVENT SINCE EARLY JANUARY. WILL JUST HAVE TO SEE HOW LONG
THE PATTERN SHIFT LASTS. CONFIDENCE IS MODERATE TO GOOD AT THIS TIME
FOR THE PATTERN SHIFT.

50

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS TO PERSIST WITH MOSTLY LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  74  36  71  31 /   0   0   0   0
DULCE...........................  70  28  67  24 /   0   0   5   0
CUBA............................  70  34  67  29 /   0   0   5   0
GALLUP..........................  73  29  71  25 /   0   0   0   0
EL MORRO........................  69  28  67  26 /   0   0   0   0
GRANTS..........................  74  29  71  26 /   0   0   0   0
QUEMADO.........................  71  35  69  33 /   0   0   0   0
GLENWOOD........................  76  29  77  31 /   0   0   0   0
CHAMA...........................  64  28  61  22 /   5   0   5   5
LOS ALAMOS......................  67  42  67  36 /   0   0   5   0
PECOS...........................  65  40  65  34 /   0   0   0   0
CERRO/QUESTA....................  66  32  65  26 /   0   0   5   5
RED RIVER.......................  56  31  51  25 /   5   5   5   5
ANGEL FIRE......................  61  27  58  22 /   0   0   5   5
TAOS............................  67  31  67  24 /   0   0   0   0
MORA............................  65  39  65  31 /   0   0   5   0
ESPANOLA........................  73  36  73  32 /   0   0   0   0
SANTA FE........................  68  41  69  35 /   0   0   0   0
SANTA FE AIRPORT................  71  37  72  32 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  74  47  74  41 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  76  45  76  43 /   0   0   0   0
ALBUQUERQUE VALLEY..............  77  43  78  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  76  45  77  41 /   0   0   0   0
LOS LUNAS.......................  77  43  77  40 /   0   0   0   0
RIO RANCHO......................  76  45  76  41 /   0   0   0   0
SOCORRO.........................  79  45  81  44 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  46  69  40 /   0   0   0   0
TIJERAS.........................  72  45  71  40 /   0   0   0   0
MORIARTY/ESTANCIA...............  73  33  74  30 /   0   0   0   0
CLINES CORNERS..................  69  40  72  33 /   0   0   0   0
GRAN QUIVIRA....................  71  43  72  40 /   0   0   0   0
CARRIZOZO.......................  75  43  77  42 /   0   0   0   0
RUIDOSO.........................  69  45  71  42 /   0   0   0   0
CAPULIN.........................  67  38  68  28 /   0   0   5   5
RATON...........................  73  34  73  29 /   0   0   5   5
SPRINGER........................  73  36  74  31 /   0   0   0   0
LAS VEGAS.......................  69  39  71  31 /   0   0   5   0
CLAYTON.........................  76  43  80  36 /   0   0   5   5
ROY.............................  72  42  76  34 /   0   0   5   0
CONCHAS.........................  79  44  82  40 /   0   0   0   0
SANTA ROSA......................  78  45  80  40 /   0   0   0   0
TUCUMCARI.......................  82  43  86  40 /   0   0   0   0
CLOVIS..........................  79  45  83  41 /   0   0   0   0
PORTALES........................  80  44  84  43 /   0   0   0   0
FORT SUMNER.....................  80  45  85  42 /   0   0   0   0
ROSWELL.........................  83  44  89  44 /   0   0   0   0
PICACHO.........................  79  46  83  44 /   0   0   0   0
ELK.............................  73  44  77  43 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES... NMZ103-104-107-108.

RED FLAG WARNING FROM 1 PM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES... NMZ101-102-106.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... NMZ105.

&&

43
Hazardous weather outlook, Apr 3, 5:23 AM MDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 AM MDT SUN APR 3 2016

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
523 AM MDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
ARE POSSIBLE ACROSS MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO
AS WELL AS THE SANGRE DE CRISTO MOUNTAINS ON TUESDAY. WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ALONG AND EAST OF THE
RIO GRANDE VALLEY TUESDAY DUE TO THE COMBINATION OF STRONG WINDS
AND LOW HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:39 AM MDTFire Weather WatchABQCibola, McKinley, Sandoval, San Juan12 hr
Apr 4, 3:27 PM MDTWind AdvisoryABQ33 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.